Drought, Pushmataha
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Pushmataha forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 34.416, -95.376 (the zone’s center; the record gives no point)
Precipitation across much of eastern Oklahoma to the south of I-40 was above average for the month of February 2017, while areas to the north of I-40 experienced a very dry month. In fact, areas north of I-44 only received between 25 and 50 percent of normal average precipitation for the month.
Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Precipitation across much of eastern Oklahoma to the south of I-40 was above average for the month of February 2017, while areas to the north of I-40 experienced a very dry month. In fact, areas north of I-44 only received between 25 and 50 percent of normal average precipitation for the month. These unusually dry conditions followed a period of below normal precipitation that began in late summer. As a result, Severe Drought (D2) conditions persisted this month across much of northeastern and east central Oklahoma, with some improvement of the Extreme Drought (D3) conditions to Severe Drought (D2) conditions across much of the southeastern portion of the state. Monetary damage estimates resulting from the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jan 31, 11:39 PM CST, 21 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1139 PM CST Tue Jan 31 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Cold front will gradually sag southward overnight with a wind shift at KMLC after 12z. At the other terminals...winds will be light northeast or calm. Winds become stronger after 15z across the northeast OK terminals. Clouds will increase by evening especially across the southeast although VFR conditions are expected through the period. && .PREV DISCUSSION... /Issued 920 PM CST Tue Jan 31 2017/ DISCUSSION... A stalled frontal boundary to the south of the Interstate 44 corridor will start getting a push to the south late tonight and Wednesday. The current forecast for tonight is on track and no update is planned at this time. && .PRELIMINARY POINT TEMPS/POPS... TUL 35 57 30 43 / 0 0 0 10 FSM 42 65 38 46 / 0 0 10 10 MLC 45 65 36 45 / 0 0 10 20 BVO 28 56 25 42 / 0 0 0 0 FYV 36 59 29 43 / 0 0 0 10 BYV 38 56 29 40 / 0 0 0 10 MKO 40 61 33 45 / 0 0 0 10 MIO 34 54 27 41 / 0 0 0 10 F10 40 59 33 42 / 0 0 0 10 HHW 46 67 44 50 / 0 10 10 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && CORFIDI LONG TERM....18 AVIATION...06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 507 PM CST TUE JAN 31 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 507 PM CST TUE JAN 31 2017 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...HIGH WIND POTENTIAL. THURSDAY AND FRIDAY...NO HAZARDS. SATURDAY...WINTER WEATHER POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... GUSTY NORTHEAST WINDS ARE EXPECTED BEHIND A COLD FRONT ON WEDNESDAY...MAINLY ACROSS NORTHEAST OKLAHOMA. THE STRONG WINDS COMBINED WITH THE ALREADY FAVORABLE AMBIENT CONDITIONS WILL YIELD LIMITED FIRE SPREAD POTENTIAL. A SHALLOW SURGE OF MODIFIED ARCTIC AIR WILL PUSH INTO THE REGION LATER THIS WEEK...AND IS EXPECTED TO EXIT THIS WEEKEND. AS THIS PROCESS OCCURS...LOW LEVEL WARM ADVECTION MAY PRODUCE SOME LIGHT DRIZZLE ACROSS THE REGION. TO THE NORTH OF INTERSTATE 40...SURFACE TEMPERATURES ARE FORECAST TO BE NEAR FREEZING...AND THUS THERE IS SOME POTENTIAL FOR LIGHT FREEZING RAIN OR LIGHT SLEET EARLY SATURDAY MORNING. THUNDERSTORM CHANCES WILL INCREASE EARLY NEXT WEEK AS ANOTHER STORM SYSTEM APPROACHES THE AREA. WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The national radar mosaic for the moment the first event began.
19 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2017Every state in 2017This day in weather historyWarnings in Oklahoma, February 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 678157, 678158, 678159, 678160, 678161, 678162, 678163, 678164, 678165, 678166, 678167, 678168, 678169, 678170, 678171, 678172, 678173, 678174, 678175.